MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date explanted: not applicable as the iol remains implanted.The device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).An attempt to obtain additional information was conducted, however, the consumer did not provide the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).Patient reports his day vision is good, (20/20 in one eye and 20/25 or 20/30 in the other), he is unable to drive at night because of glare, and halos.He described the halos in terms of feet around lights, with sparks of white lights, that make him feel unsafe driving at night.He does not drive at night anymore and is unhappy about this.Patient has discussed his visual issues with his doctor and has had second opinions.All have told him that the lens is implanted correctly and that there are no physical issues that can be detected.His eyes were healthy and they are in alignment.In addition, he no longer needs to use readers.The doctor detected a film on eyes and a laser yttrium aluminum garnet (yag) was conducted to clean the lens, approximately 2 weeks ago.Patient also provided a diagram where he reports prior to the yag procedure, glare was 360 degrees and after yag procedure glare ~ 5 o'clock to 1 o'clock position.Glare is 8' to 12' diameter.Stoplight glare is 4' to 6' diameter.Headlights are 3' to 5' diameter and cannot see through glare to see where fender of car is.All circles have 8 rings of light glare plus many flares coming out around from center of light to edge of outward ring.Glare begins at dusk and continues until daylight.No further information is available.Patient had bilateral lens implants.This report captures the lens implanted in patients right eye.A separate report will be filed for the left eye.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14275039
Report Number3012236936-2022-01177
Device Sequence Number17603022
Product Code MFK
UDI-Device Identifier05050474751309
UDI-Public(01)05050474751309(17)240825
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale